MAUDE Adverse Event Report: GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET + HOLDER 23GX30CM; NEEDLE, HYPODERMIC, SINGLE LUMEN

GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET + HOLDER 23GX30CM; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 450161
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint number: (b)(4).Received 1 used pc 450161/17e02u (for described event # 2).No unused samples were received.Please advise the customer that we must have samples returned for quality assurance so that a proper investigation may be conducted.Should the customer encounter any issues in the future, please advise them to save the samples for investigative purposes.We have no further inventory of the material/batch.We have no further complaints on the material/batch.We forwarded the complaint and sample to our supplier for their investigation and comments.A check of quality documents shows no documentation indicating a deviation.Retain samples were visually inspected; no defects in any of the components or connecting areas could be observed, no separated product at the connection between the luer adapter and the connector could be observed.Samples were functionally tested by activating the safety mechanisms; no abnormalities could be observed.The tubing at the stopper connection was manually pulled with slight pressure applied; no deviations were observed.Pull force at the connection between the tubing and stopper was measured; the results were within specification.Pull force at the connection between the luer adapter and the connector was measured; the results were within specification.Retain samples were evaluated in a stimulated blood collection in which 10 blood collection tubes were filled on each tested sample.No sbc sets with leaky rubber sleeve were observed.The complaint could not be confirmed.From the appearance of the customer returned used sample, it was surmised that the hub may have been broken due to excessive bending force during operation.Model tests confirm that by bending the hub manually during activation of the safety mechanism, the hub can be broken.Therefore, it is believed that the cause of the customer's broken sbcs stemmed from undue force during activation of the safety mechanism that led to distortion and subsequent breakage of the hub.Please review the instructions for use.Do not use if product has sustained any transport damages.Engage the safety mechanism with activation as described in the ifu.Do not forcefully release or re-activate the safety mechanism after it has been activated.Do not attempt to tamper with the safety mechanism after activation.Promptly dispose of the vacuette safety blood collection/infusion set in an approved disposal container in accordance with the procedures of your facility.
 
Event or Problem Description
Customer states they experienced a needle stick injury when the needle was being withdrawn from patient's hand.While the phlebotomist was terminating the venipuncture and activating the safety, the patient moved and the needle caught the phlebotomist near the thumb.Customer advised that while activating the safety, the phlebotomist was not able to anchor the device at the wing due to the draw site being on the hand.No issues with the device reported.Customer advised of an incident where the needle/wing section separated from the remainder of the device while the phlebotomist activated the safety mechanism.The phlebotomist pushed the buttons on the hub to activate the safety and while pulling back the safety mechanism, it kept going and broke away from needle.Customer advised that the device was saved.Customer advised that the connector to the luer needle separated from the luer/holder resulting in a blood exposure.The phlebotomist pushed the blood collection tube on, the tube pushed back and when the phlebotomist pushed the tube back on, the connector disconnected from the luer/holder.Customer advised that the device was not saved.Customer advised of another blood exposure event.As the phlebotomist performing the venipuncture pushed the tube onto the back of the needle in the holder, blood started to pool on the on the tube inside in the holder.When the tube was removed blood went onto the sheet and blanket.The tube did fill with blood.Customer advised that the device was not saved.

Brand Name
SAFETY BLOOD COLLECTION SET + HOLDER 23GX30CM
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
GREINER BIO-ONE GMBH
bad haller strasse 32
kremsmuenster, 4550
AU  4550
MDR Report Key9739213
Report Number8020040-2017-00007
Device Sequence Number19283225
Product Code FMI
UDI-Device Identifier39120049202417
UDI-Public39120049202417
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011786
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number450161
Device Catalogue Number450161
Device Lot Number17E02U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2017
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;